Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Valparin Chrono?

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1794 Questions

default
Posted on Tue, 20 Oct 2015 in Brain and Spine
Question: my daughter ( 5 years 8 months ), she is consulted pediatric neurologist and EEG report showing epileptiform dysfunction and diagnosis says she is having Myoclonic Seizure.
she is having some problem with leg, that is some time her leg gets completely stuck.frequency is very less, most of the time it happens once in a month.

doctor now suggested to take VALPARIN CHRONO 200 MG TAB, is there any side effects on taking this medicine,
doctor
Answered by Dr. Ajay Panwar 14 minutes later
Brief Answer:
Weight gain/hair loss/tremors/ovarian disease

Detailed Answer:
Hi XXXXX,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist,here to answer your query.

I am of the personal opinion that Valproate(valparin chrono) should not be given in young girls because of these common side effects-
Weight gain
Hairs loss
Tremors
Polycystic ovarian disease
Please discuss with the treating doctor if he wants to shift to alternative first line medicines for myoclonic jerks like Levetiracetam.

If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ajay Panwar 1 hour later
Dear Doctor,

Thanks for your suggestion. is this problem realy serious issue that my effect her in future as well...one of the homeo doctor suggested, this is a common problem is kids and that will vansih after some time..please tell me your opinion. should we realy treat this problem with medication.

Regards,
XXXX
doctor
Answered by Dr. Ajay Panwar 7 minutes later
Brief Answer:
It has to be treated.

Detailed Answer:
Hi XXXX,
Thanks for being in follow-up.

Prognosis or future course actually depends on the cause of myoclonic seizures.Sometimes myoclonus may improve as the child gets older but at other times,it may persist till late in the life.
Whatever!It has to be treated at present otherwise,it may have adverse effects on future development of the child.

Hope that I have answered your query.If you have some further questions,I shall be glad to answer else please close the thread,rate it and write a review as your rating will be of help to me.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Myoclonic seizures

doctor1 MD

In recent months I have noticed myoclonic jerks in my upper and lower limbs. Recently the jerks have included my torso and occasionally my neck. I will see my doctor if the jerks increase in occurrence. Are there any other symptoms that may accompany these jerks that may indicate a more immediate doctor visit?

doctor1 MD

My mother operated for Brain tumor Meningioma which was grown on the right side of the skull and eye nerve. (operated on 9th XXXXXXX 2017 at XXXXXXX Bhatheja hospital, XXXXXXX ). They removed partially and biopsy report says it is atypical of the...

doctor1 MD

what causes myoclonic seizures?

doctor1 MD

My son is 7years old.he is suffering from myoclonic seizures .it causes seizure disorder and ADHD .because of this he is very week in normal skills as well as in academic skills.From last three years we are using 1.tab valparin 300mg 1 BD. 2.tab...

doctor1 MD

My main question is were do I go next. I have multiple medical issues. My health has gone down to the point where I lost my job and have filed for disability by advice from my primary doctor. On a general question asked before the doctor responded my issues may be mental related, IE all in my head. Somatoform disorder is what he said. But first let me explain every issue I had been diagnosed with I saw specialists and everything was confirmed on tests. I do have active ulcerative colitis via 17 biopsies. I do have active psoriatic arthritis although my form effects more of my major joints than fingers and toes. I do have arthritis and degenerative disks disease in my spine. My arthritis in my spine is worse in my neck. All my life since being a child I have experienced myoclonic jerks. They can come in clusters in the day but mainly happen when I try to sleep. As a child I had my fair share of head injuries. One requiring blood removal from my skull at age 10. I have experienced blank out spells as a child that got me into a lot of trouble at school and at home. My primary doctor back then did not do any tests or send me to see a specialist. Instead I was put on ADHD drugs. I have noticed multiple times what some call auras. I can be watching TV when suddenly everything in the room looks far away and suddenly all sound goes silent. 5 years ago my GI doctor was trying to figure out why my colitis was not responding to medications other than steroids. An endoscopy found a tumor and multiple tests and CT scans later a trauma surgeon took my case and did the surgery. After the surgery my colitis started getting better but my arthritis exploded. I was diagnosed with spondylosis in my neck with multiple collapsed disks. C1 threw C3 are the worst. I began having stronger myoclonic type attacks in the evening before bed and in the morning. My mother would even tell me I was jerking and blanking out during the day for which I had no memory. Also a few back I started having double beart pause heart beats. Sometimes instead of returning to normal beats i would go into tack for a short period. Then suddenly I started getting these slow motion attacks as I tried to sleep a few weeks ago. They would start with an uplifting feeling in my gut that would spread into my chest. All sound would go away as I felt a slow motion electrical type shock hit me that seemed to take minutes rather than seconds. Then suddenly it was over and my heart would be pounding and I would be sweating. The only emotional feeling was scared that it happened wonder what just happened. These attacks happened back to back as the night went along. I ended up not sleeping for 3 nights straight. I contacted my primary and he put me on klonopin 1mg at bedtime and asked me to see a neurologist. The neurologist asked me to see a psychiatrist to rule out panic attacks. Panic attacks were ruled out so i went back to the neurologist. Instead of asking me questions I was chewed out for letting my doctor put me on klonopin or even suggesting I might need an EEG study. I was sent to a sleep study clinic which ruled out sleep apnea and sent me back for an EEG study. My neurologist then gave in and did a 2 hr sleep deprived study which showed nothing despite being told by the tech I had 2 myoclonic type jerks and asked me why I never hit the panic button so they could be identified better. So my neurologist basically pushed me out the door at that point and doesn t want to see me for another year. what bugs me most is that i worked in orthopedics years ago and know that RA in the neck can effect the brain. I also have a family history of ALS and picks disease. What should I do now. Should I seek out a second opinion? If so should this opinion be from another neurologist or a different field like a spine doctor?

doctor1 MD

My daughter currently under going epileptical medicine sodium valporite 125mg as she was discontinued the 250mg as the 2 year period she had not had any epilepcy. Past 5 months only in the morning after waking up her left hand shows shivering and both eyebrows used to shaking. she was having myoclonic jerk issue since 1 year to 5 year and clonozepam and sodium valporite was having that time. 6 to 11 yr she was ok and 11 yr she had epilepital attack and start consuming 250mg sodium valporite again. There was no attack after the first doze and 2 years continuous medicine was taken, the doctor reduced the strength to 125mg and this may discontinue by November. But the shivering is havinge very day, I want to know is it myocloning jerk again? If , then what should we do ?

doctor1 MD

shir,MY son aged five yrs having myoclonic jerks every day during sleep.CT,MRI BRAIN was normal. he had taken valparin for one year for febrile seizzure.he had weight gain and drowsiness.now EEG shows Sharp waves and doctor prescribed Levipil 250 m.g morning 1/2 night 1.he is weighing 26 k.g .is it right choice? I am very much afraid about the side effects. pls answer me. thank you